BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > Miscellaneous > Miscellaneous Discussion
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 11-25-2009, 03:03 PM
Sickbean Sickbean is offline
Banned
 
Join Date: May 2009
Location: Manchester, UK
Posts: 369
Default Late onset of Allergies???

Very strange thing happened yesterday, my soon to be mother in law was rushed to hospital with a suspected stroke.

The initial horror was reduced somewhat when the consultant in A&E told us that she had actually had a massive anaphylactic shock as the result of an allergic reaction to Penicillin.

She has been taking this brand of Penicillin for most of her adult life.

Can people just become allergic to things over night? Or has the drug company changed its ingredients?
Reply With Quote
  #2  
Unread 11-25-2009, 05:50 PM
david's Avatar
david david is offline
Administrator
 
Join Date: Feb 2008
Posts: 1,502
Default

Not to be nosy, but, why would anyone either know the brand of penicillin they've taken all their lives, and why would anyone take penicillin all their lives? Sounds like an interesting family you're marrying into

But, to the original question, it turns out that most people who used to think they were allergic to penicillin were actually allergic to one of the non-drug ingredients. So, my guess would be what you suspected: the company changed the formulation.
__________________
"When I die, if there are no dogs in Heaven, I want to go where they went."---Will Rogers
Reply With Quote
  #3  
Unread 11-26-2009, 04:03 AM
Sickbean Sickbean is offline
Banned
 
Join Date: May 2009
Location: Manchester, UK
Posts: 369
Default

Yeah I probably could have explained the situation a bit better.

They (the in-laws) have an apartment in Spain they go to fairly regularly. The Mother in Law has bought Penicillin over the counter there for years, probably for a lot of things that she had no reason to.

She's certain that it's always been Amoxicillin, and almost positive that the stuff has always been from the same manufacturer.

She found some of the Spanish stuff at the back of the cupboard after suffering from a chest infection for three weeks that wouldn't clear, took some, and within 15 minutes couldn't breathe. It was in date, so that's not the issue.

I'll admit it all sounds like a big melting pot of bad decisions, but I still think it's a bit strange.
Reply With Quote
  #4  
Unread 11-27-2009, 11:43 AM
hazeldazel's Avatar
hazeldazel hazeldazel is offline
Senior Member
 
Join Date: Sep 2009
Location: San Jose, California
Posts: 195
Default

since it was stuff she's taken before, it was probably some degradation products as the medication was old.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 09:13 PM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.